Hail, Caddo
- When
- March 15, 4:45 AM CST
- Where
- Caddo County, Blanchard
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.580, -93.880
Half dollar to ping pong ball size hail reported on Stockbridge Lane in Blanchard.
Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into much of North Louisiana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into much of North Louisiana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north. However, a strengthening low-level jet sampled by the KSHV (Shreveport, Louisiana) radar supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with numerous reports of large hail and damaging wind gusts along with isolated flash flooding reported across North Louisiana throughout the morning on March 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:04 AM CST, 2 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 304 AM CDT Sat Mar 15 2025 ...New UPDATE... .UPDATE... Issued at 300 AM CDT Sat Mar 15 2025 Collaboration call with SPC has resulted in a cancellation of Tornado Watch #38 for portions of Northern Louisiana and South Central Arkansas and the issuance of Severe Thunderstorm Watch #43 for portions of Northeast Texas, mainly south of the dryline as mentioned above. These storms will pose more of a large hail threat given the steep lapse rates in place vs a tornado threat thus the decision to go Severe Thunderstorm Watch and not Tornado Watch but per collaboration with SPC...that certainly does not mean we could not see an isolated tornado across Northeast Texas this morning. Thinking is the tornado threat will be higher across Northern Louisiana and South Central Arkansas later this morning so a new Tornado Watch will likely become necessary for areas downstream of Severe Thunderstorm Watch #43 in a few hours. 13 && .SHORT TERM... (Saturday through Sunday) Issued at 135 AM CDT Sat Mar 15 2025 Sfc dryline as of 2 AM this morning was basically paralleling the I-30 Corridor of NE TX into SW AR and had shown some instances of backing up slightly to the northwest earlier this morning but it should begin slowly advancing south and east after sunrise as our upper level trough pivots out of the Texas Hill Country and into the Middle Red River Valley. Current Tornado Watch #38 in effect until 5 AM will be allowed to expire on time and beyond this, we will need to watch for renewed convective development to our south and southwest as upper level ascent should really begin amping up near or shortly before sunrise in response to the ejecting upstream trough. The airmass to the south and east of the stalled dryline can best be described as marginally unstable attm with SBCAPE values near 1500-2000 J/KG with steep mid-level lapse rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of severe weather will be possible this morning. Assuming that the dryline behaves as progs suggest, our greatest severe weather threat area should be focused across Deep East Texas into Northern Louisiana and South Central Arkansas with the window of opportunity being mainly this morning before ending by very early afternoon at the latest across our far eastern zones as by that time, our region should become dryslotted aloft from the southwest. As the dryline advances east in advance of the upper trough axis, look for rapidly falling dewpoints which will result in rapidly falling humidity. Post dryline winds will veer around to the WSW with speeds near 10 to 20 mph with higher gusts. This again will result in an elevated Fire Danger risk today across our western half (see Fire Weather Discussion below for details). Went on the warmer side of guidance concerning temperatures today as NBM MOS has been too cool for days now and see no reason to go cooler today without a frontal passage behind the dryline today. Speaking of frontal passage, the true cold front in association with the upper trough will finally begin moving into our region from the northwest by very late this afternoon, making quick work through our region by late this evening. Cannot rule out some isolated showers in this post dryline/pre frontal airmass before skies clear areawide tonight. We will see a cool down for Sunday but nothing significant with high temperatures mostly in the 60s. 13 && .LONG TERM... (Sunday Night through Saturday) Issued at 135 AM CDT Sat Mar 15 2025 Upper ridging through the early part of next week will mean dry conditions but temperatures quickly moderate by Monday with a warming trend continuing into at least Tuesday of next week. Our next upstream trough ejects out into the Southern Plains Tuesday Night/Wed timeframe but the trough appears to be moisture starved across our region. Kept slight chance pops going for Wed across our eastern half only but this trough does not appear to have much impact on our region other than to cool us down slightly by the end the upcoming work week. 13 && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Fri Mar 14 2025 Windy conditions will persist at all sites for the at least the first couple of hours of the period. However, wind speeds should rapidly diminish to around 10 kts or less before 15/06z. Showers and thunderstorms remain possible early in the period, mainly southeast of a line from KJSO to KELD, but convective coverage and impacts any individual TAF sites are very uncertain. MVFR ceilings are expected at most locations after 15/06z. Another round of convection should develop across East Texas just before sunrise and will spread east and southeast on Saturday, finally exiting to the east late in the period. Flight conditions should rapidly improve back into the VFR range from west to east as the showers and thunderstorms end. Nuttall && .FIRE WEATHER... Issued at 224 PM CDT Fri Mar 14 2025 There will be another elevated Fire Danger threat once again today across the western half of the Four State Region. This will include all of Northeast Texas, Southeast Oklahoma, the adjacent counties of Southwest Arkansas and the western third of Northwest Louisiana. While there will be a chance of wetting rain this morning across this region, rainfall amounts will be mainly near a quarter of an inch or less. Minimum afternoon humidity values will fall into the upper teens to near 30 percent across this region with west southwest to west winds sustained near 15 mph with higher gusts. Temperatures should fall off quickly this evening after sunset and winds will shift around to the northwest in the wake of a strong cold front. This should allow for rapid humidity recovery after sunset this evening and this should alleviate the elevated fire danger threat today. A Fire Danger Statement will be issued for the western half of our region to highlight this elevated Fire Danger threat today. 13 && .SPOTTER INFORMATION STATEMENT... Issued at 215 AM CDT Sat Mar 15 2025 Spotter activation will likely be needed today for the development of severe thunderstorms across portions of Deep East Texas into Northern Louisiana and South Central Arkansas this morning through very early this afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 48 68 43 / 70 20 0 0 MLU 77 49 65 41 / 70 20 0 0 DEQ 75 40 65 36 / 40 20 0 0 TXK 78 44 66 42 / 40 20 0 0 ELD 76 45 65 38 / 70 20 0 0 TYR 80 45 68 45 / 40 10 0 0 GGG 80 45 68 43 / 50 10 0 0 LFK 82 48 71 44 / 70 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...09
Special Weather Statement
National Weather Service Shreveport LA
354 AM CDT Sat Mar 15 2025
TXZ136-149-150915-
Smith TX-Cherokee TX-
354 AM CDT Sat Mar 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CHEROKEE AND SOUTHERN
SMITH COUNTIES UNTIL 415 AM CDT...
At 354 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 19 miles northwest of Reese to 13 miles
southwest of Maydelle, or extending from 25 miles southwest of Tyler
to 20 miles southwest of Rusk, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Jacksonville, Whitehouse, Rusk, Bullard, Troup, Mixon,
Mount Selman, Reese, Ponta, Maydelle, New Summerfield, Noonday,
New Chapel Hill, Gallatin, Reklaw, Cuney, Concord and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3215 9548 3220 9546 3224 9549 3236 9517
3208 9499 3185 9498 3185 9497 3172 9496
3164 9528 3168 9528 3172 9534 3173 9533
3173 9537 3175 9536 3176 9540 3182 9540
3184 9545 3193 9542 3196 9545 3208 9542
TIME...MOT...LOC 0853Z 250DEG 54KT 3213 9567 3191 9552 3168 9547
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
20Special Weather Statement
National Weather Service Shreveport LA
437 AM CDT Sat Mar 15 2025
TXZ137-138-150-151-151000-
Panola TX-Harrison TX-Gregg TX-Rusk TX-
437 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREGG...
SOUTHWESTERN HARRISON...NORTHWESTERN PANOLA AND CENTRAL RUSK
COUNTIES UNTIL 5 AM CDT...
At 437 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Henderson, Tatum, Beckville, Pinehill, Minden, Joinerville,
Easton, Church Hill, Chapman, Stewart, Oak Hill, Fairplay, Chalk
Hill, Monroe, Brachfield, Darco and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3237 9469 3250 9452 3230 9420 3193 9482
3215 9498
TIME...MOT...LOC 0936Z 229DEG 41KT 3209 9479
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Preliminary Local Storm Report
National Weather Service Shreveport LA
446 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM Hail 4 WSW Gallatin 31.87N 95.21W
03/15/2025 E1.00 Inch Cherokee TX Broadcast Media
Public report of hail estimated to be
quarter size near the Cherokee County
Airport.
&&
20Preliminary Local Storm Report
National Weather Service Shreveport LA
448 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM Hail 5 SE Henderson 32.10N 94.76W
03/15/2025 E0.75 Inch Rusk TX Public
Report from mPING: Dime (0.75 in.).
&&
20Special Weather Statement
National Weather Service Shreveport LA
503 AM CDT Sat Mar 15 2025
TXZ138-150-151-151045-
Harrison TX-Panola TX-Rusk TX-
503 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...CENTRAL
PANOLA AND NORTHEASTERN RUSK COUNTIES UNTIL 545 AM CDT...
At 503 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Pinehill, or 13 miles east of Henderson, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Marshall, Carthage, Waskom, Tatum, Beckville, Elysian Fields,
Deberry, Scottsville, Darco, Fairplay and Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3211 9460 3223 9470 3263 9430 3246 9404
3235 9404 3204 9454
TIME...MOT...LOC 1003Z 231DEG 44KT 3219 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20Preliminary Local Storm Report
National Weather Service Shreveport LA
504 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM Hail 4 WSW Gallatin 31.87N 95.21W
03/15/2025 M1.00 Inch Cherokee TX Broadcast Media
Corrects previous hail report from 4 WSW
Gallatin. Public report of hail estimated to
be quarter size near the Cherokee County
Airport.
&&
20The Shreveport radar (KSHV), 15 km away, was scanning. The volume nearest the first event began at 10:44 UTC.
11 hail, 7 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Half dollar to ping pong ball size hail reported on Stockbridge Lane in Blanchard.
Ping pong ball size hail reported in Blanchard via Mping.
Quarter size hail reported near Blanchard.
Hen egg size hail reported on North Park Circle in Blanchard.
Hen egg size hail reported on Eagle Way in Blanchard.
Golf ball size hail reported on Highway 2 just west of Shongaloo.
Golf ball size hail reported southeast of Springhill via Mping.
Trees and power lines downed near Highway 15 North and Highway 145.
Ping pong ball size hail reported southwest of Sarepta via Mping.
Quarter size hail reported on the east side of Benton.
Quarter size hail reported on the north side of Ruston via Mping.
Power lines downed on Highway 471 southwest of Atlanta.
Tree downed along Sunset Beach Road.
Tree downed along Highway 843.
Multiple large tree limbs were reported downed via Mping.
Two trees downed along Highway 4.
Ping pong ball size hail reported on Toro Bay Drive in the Toro community.
A large farm shop was destroyed along Fish Hatchery Road between Natchitoches and Natchez.
Flash flooding reported via Mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248875, 1248876, 1248877, 1248878, 1248879, 1248880, 1248881, 1248982, 1248882, 1248884, 1248885, 1249709, 1249710, 1249036, 1248981, 1249035, 1248886, 1249712, 1249713.